Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS Northern Indiana

May 24, 2011Pulaski County, White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 24, 2011, 11:31 PM EDT for Pulaski County, White County, Indiana. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 11:31 PM EDT (03:31 UTC)
Expired
May 25, 2011, 12:30 AM EDT
In force
59 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Pulaski County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 115 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 12:25 AM EDTHAIL 1.753 Se Francesville, INHAIL UP TO GOLF BALL SIZE...LASTED FOR 15 MIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1724 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS53 KIWX 250331
SVRIWX
INC131-181-250430-
/O.NEW.KIWX.SV.W.0064.110525T0331Z-110525T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WHITE COUNTY IN NORTHWEST INDIANA...
  SOUTHWESTERN PULASKI COUNTY IN NORTHWEST INDIANA...

* UNTIL 1130 PM CDT/1230 AM EDT/

* AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
  SEVERE STORM WAS LOCATED 9 MILES WEST OF MONON...OR 6 MILES
  SOUTHEAST OF RENSSELAER...AND MOVING EAST AT 10 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MONON AND FRANCESVILLE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR GOLF BALL SIZE HAIL...ALONG WITH DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4091 8699 4092 8698 4092 8694 4101 8694
      4103 8681 4084 8680 4085 8699 4087 8699
TIME...MOT...LOC 0331Z 262DEG 9KT 4090 8703
WIND...HAIL <50MPH 1.75IN

$$


JC
1 follow-up statement
903 
WWUS53 KIWX 250353
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM CDT TUE MAY 24 2011

INC131-181-250430-
/O.CON.KIWX.SV.W.0064.000000T0000Z-110525T0430Z/
PULASKI IN-WHITE IN-
1053 PM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM
CDT/1230 AM EDT/ FOR NORTH CENTRAL WHITE AND SOUTHWESTERN PULASKI
COUNTIES...

AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO GOLF 
BALL SIZE. THIS SEVERE STORM WAS LOCATED 6 MILES NORTHWEST OF 
MONON...OR NEAR LEE...AND MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONON AND FRANCESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE 
PATH...PREPARE IMMEDIATELY FOR HAIL UP TO GOLF BALL SIZE...ALONG 
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO 
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM 
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4091 8699 4092 8698 4092 8694 4101 8694
      4103 8681 4084 8680 4085 8699 4087 8699
TIME...MOT...LOC 0352Z 262DEG 9KT 4091 8696
WIND...HAIL <50MPH 1.75IN

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:58 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 24, 7:58 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
758 PM EDT TUE MAY 24 2011

.AVIATION.../00Z TAFS/

SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS EVENING
HAVE MAINLY PUSHED SOUTH AND EAST OF THE TERMINALS...A RECENT
SHOWER DEVELOPED TO THE SE OF KGSH ALONG ONE OF MANY BOUNDARIES
REMAINING ACROSS THE FORECAST AREA BUT DIMINISHED QUICKLY AND SUSPECT
MOST ACTIVITY WILL MOVE OUT OF THE FA OR COME TO AN END SHORTLY.
WINDS WILL BECOME LIGHT THIS EVENING AND OVERNIGHT. AFTER MIDNIGHT
AND TOWARDS DAYBREAK INCREASING CLOUDS WILL BEGIN TO OVERSPREAD
THE AREA AHEAD OF THE NEXT SYSTEM WHICH WILL BRING ANOTHER CHANCE
FOR SHOWERS AND THUNDERSTORMS. AT THIS TIME HAVE MADE ONLY MINOR
CHANGES TO GOING TAFS AND EXPECT WINDS TO INCREASE BY WED LATE
MORNING/EARLY AFTERNOON INTO THE 10-15 KT RANGE WITH GUSTS
UPWARDS OF 20KTS AND STRONGER IN THUNDERSTORMS IF ONE GOES OVER
ANY OF THE TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 322 PM EDT TUE MAY 24 2011/

SHORT TERM

TONIGHT THROUGH THURSDAY MORNING...

UNSETTLED PATTERN TO PERSIST THROUGH THE PERIOD AS THE NEXT IN
SERIES OF SYSTEMS EJECTS OUT OF THE PLAINS INTO THE GREAT LAKES
REGION. IN THE NEAR TERM...SHORTWAVE OVER WISCONSIN HAS SHIFTED
ACROSS LAKE MICHIGAN AND THIS HAS TRIGGERED CONVECTION ALONG A WEAK
FRONTAL BOUNDARY.  THIS BOUNDARY IS EVIDENT IN THE SURFACE
TEMPERATURE AND WINDS WITH PRONOUNCED CONVERGENCE FROM NORTH CENTRAL
ILLINOIS INTO SOUTHERN MICHIGAN. WIND PROFILES WOULD SUPPORT SLOW
MOVING STORMS/REDEVELOPING ALONG THE BOUNDARY. SHOULD SEE THIS SHIFT
SOUTH AND END AFTER SUNSET TONIGHT.

THE NEXT SYSTEM EJECTS OUT OF THE PLAINS AND THIS WILL BE THE MORE
LIKELY TO PRODUCE STRONG TO SEVERE THUNDERSTORMS OVER THE FORECAST
AREA. MODELS ARE IN GENERAL AGREEMENT WITH THE SYSTEM EJECTING
THROUGH...BUT THE USUAL TIMING AND PLACEMENT ISSUES LEND SOME
UNCERTAINTY TO THE PLACEMENT OF THE MOST SIGNIFICANT THREAT.
PRECIPITABLE WATER AMOUNTS ARE QUITE HIGH WITH ALL THE MODELS AND
GIVEN THE RECENT ROUND OF RAINFALL THAT OCCURRED SUNDAY/MONDAY WILL
HAVE TO CLOSELY MONITOR THE RAINFALL AMOUNTS WITH THIS EVENT.

AT THIS TIME WILL CONTINUE SEVERE THREAT IN THE HAZARDOUS WEATHER
OUTLOOK AND MAINTAIN CURRENT TIMING AND PLACEMENT IN THE GRIDDED
FORECAST.

LONG TERM.../THURSDAY THROUGH TUESDAY/

STRONG BUT OCCLUDING AND WKNG LOW WILL MOVE NE INTO OUR AREA THU.
MOIST AIRMASS SHOULD REMAIN IN PLACE OVER THE AREA THU WITH LOW
LEVEL MOISTURE CONVERGENCE ALONG OCCLUDED AND WARM FRONTS ALONG WITH
UPR LEVEL Q VECTOR CONVERGENCE PROVIDING FORCING. APCHG UPR LOW
SHOULD ALSO HELP DESTABILIZE AIRMASS... THOUGH CLOUD COVER WILL
PRBLY INHIBIT DESTABILIZATION AT LEAST SOMEWHAT. DEEP LAYER SHEAR
PROGGED AROUND 40KT MAINLY ACROSS SE 1/2 OF CWA SHOULD SUPPORT SVR
STORMS IF SUFFICIENT DESTABILIZATION IS REALIZED. SMALL MBE VECTORS
AND MOIST AIRMASS WITH PWAT NR 1.50 INCHES ALSO SUGGEST POTENTIAL
FOR BACKBUILDING STORMS WITH LOCALLY HEAVY RAINFALL.

SHOWERS/HVY RAIN/SVR THREAT WILL DIMINISH THU NGT AS LOW LIFTS NE
INTO SERN MI AND DIURNAL COOLING AND DVLPG LOW LEVEL CAA STABILIZES
AIRMASS. STILL... PROSPECTS FOR SHOWERS CONTG INTO EVE AND POTENTIAL
FOR SOME LIGHT RAIN IN THE CAA REGIME OVERNIGHT FAVORABLE ENOUGH TO
BUMP UP POPS INTO LIKELY RANGE THU NGT.

LOW WILL MOVE INTO SERN ONTARIO FRIDAY. LOW LEVEL CAA IN ITS WAKE
SHOULD RESULT IN COOLER THAN NORMAL DAY WITH CONSIDERABLE CLOUDS AND
A CHC OF OCNL LINGERING LIGHT RAIN. ANOTHER SHRTWV EXPECTED TO MOVE
INTO THE UPR GRTLKS FRI NGT. CONSIDERABLE DIFFERENCES AMONG MEDIUM
RANGE MODELS ON TIMING/STRENGTH OF THIS FEATURE REMAIN. GFS CONTS TO
BE STRONGER/FASTER WITH THE SYSTEM SUGGESTING CHC OF SHOWERS WITH
THE CDFNT EARLY SAT AND AGAIN AS THE FRONT LIFT BACK NORTH EARLY
SUNDAY WHILE SLOWER/WEAKER ECMWF INDICATES FRONT/FORCING/SHOWERS
WILL REMAIN NW OF OUR CWA. FOR NOW MAINTAINED GOING LOW CHC SHOWERS
IN GRIDS FOR FRI NGT-SAT NGT. IN EITHER CASE IN THE WAKE OF THIS
SYSTEM, SUMMERLIKE UPR RIDGE EXPECTED TO BEGIN BUILDING OVER THE ERN
U.S..  HOW FAST THIS OCCURS AND THE EXACT PLACEMENT OF THE UPR LEVEL
HIGH A MATTER OF CONTENTION BTWN MEDIUM RANGE MODELS BUT GOOD
CONSENSUS ON TEMPS WELL ABOVE NORMAL EARLY NEXT WEEK WITH LITTLE OR
NO PRECIP.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LEWIS
LONG TERM...JT
AVIATION...WEISSER
Hazardous weather outlook, May 24, 3:38 PM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 PM EDT TUE MAY 24 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-251945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
338 PM EDT TUE MAY 24 2011 /238 PM CDT TUE MAY 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT...PRIMARILY ALONG AND SOUTH OF US HIGHWAY 30.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A
SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE
THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED
OUT AT THIS TIME.

RAINFALL WEDNESDAY NIGHT AND THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-251945-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
338 PM EDT TUE MAY 24 2011 /238 PM CDT TUE MAY 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A
SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE
THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED
OUT AT THIS TIME. RAINFALL WEDNESDAY NIGHT AND THURSDAY WILL
INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND
STREAMS.

THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-251945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
338 PM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A
SIGNIFICANT CHANCE THAT STORMS WILL BE SEVERE LATE WEDNESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT. WIND GUSTS TO 50 KNOTS AND
LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES ARE POSSIBLE IN AND
NEAR STORMS.

THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 24, 6:54 PM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
654 PM EDT TUE MAY 24 2011

INZ032-033-250000-
BLACKFORD IN-GRANT IN-
654 PM EDT TUE MAY 24 2011

...STRONG THUNDERSTORMS MOVING THROUGH GRANT COUNTY...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM NEAR SWEETSER TO NEAR MARION...MOVING EAST
SOUTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM. RAINFALL RATES OF ONE INCH PER HOUR CAN BE EXPECTED.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MARION...
  GAS CITY AND FAIRMOUNT...
  UPLAND...
  JONESBORO...
  ROSEBURG...
  RADLEY AND HACKLEMAN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4040 8587 4059 8586 4057 8545 4050 8520
      4039 8521
TIME...MOT...LOC 2253Z 289DEG 13KT 4054 8575
Local storm report, May 24, 7:06 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             ROSEBURG                40.52N  85.73W
05/24/2011  M1.00 INCH       GRANT              IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100850

SAW
Local storm report, May 24, 7:12 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             ROSEBURG                40.52N  85.73W
05/24/2011  M1.75 INCH       GRANT              IN   TRAINED SPOTTER

            SMALL LIMBS DOWN

&&

EVENT NUMBER IWX1100851

SAW
Local storm report, May 24, 7:45 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     FLOOD            N ROSEBURG              40.52N  85.73W
05/24/2011                   GRANT              IN   TRAINED SPOTTER

            ABOUT 5 INCHES OF WATER FLOWING OVER AVON AVE JUST
            NORTH OF ROSEBURG. LOW LYING AREAS ALSO HAVE STANDING
            WATER.

&&

EVENT NUMBER IWX1100852

SAW
Local storm report, May 24, 7:48 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLOOD            1 W HOME CORNER         40.52N  85.67W
05/24/2011                   GRANT              IN   LAW ENFORCEMENT

            WATER RUNNING ACROSS THE ROAD AT 38TH AND LANDESS

&&

EVENT NUMBER IWX1100853

SAW
Local storm report, May 24, 9:00 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
900 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HEAVY RAIN       S ROSEBURG              40.52N  85.73W
05/24/2011  M1.80 INCH       GRANT              IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100854

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:28 AM EDTSevere Thunderstorm WarningIWXPulaski, White46 min
May 25, 4:23 AM EDTSpecial Weather StatementIWXSaint Joseph22 min
May 25, 8:00 AM EDTSpecial Weather StatementIWXWhite30 min
May 25, 9:21 AM EDTSpecial Weather StatementIWXLaPorte, Starke24 min
May 25, 9:25 AM EDTSpecial Marine WarningIWX95 min
May 25, 10:06 AM EDTSpecial Weather StatementIWXBlackford, Grant, Huntington, Kosciusko, Marshall, Saint Joseph and 1 more24 min
May 25, 10:22 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Marshall, Pulaski, Starke, White29 min
May 25, 10:51 AM EDTSpecial Weather StatementIWXAdams, Allen, Elkhart, LaGrange, Noble, Wells and 1 more24 min
May 25, 11:00 AM EDTSevere Thunderstorm WarningIWXCass, Elkhart, Fulton, Grant, Kosciusko, Marshall and 5 more60 min
May 25, 11:27 AM EDTSpecial Weather StatementIWXDeKalb, Steuben33 min
May 25, 12:01 PM EDTSpecial Weather StatementIWXKosciusko, Miami, Wabash29 min
May 25, 12:33 PM EDTSpecial Weather StatementIWXLaGrange, Miami, Noble, Wabash, Whitley27 min
May 25, 12:58 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley32 min
May 25, 1:26 PM EDTSpecial Weather StatementIWXDeKalb34 min
May 25, 1:37 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Huntington, Whitley38 min
May 25, 1:54 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more14 hr
May 25, 2:13 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Huntington, Noble, Wells, Whitley62 min
May 25, 2:47 PM EDTFlash Flood WarningIWXAdams, Allen, DeKalb, Wells3 hr
May 25, 3:15 PM EDTSevere Thunderstorm WarningIWXCass, Miami, Wabash29 min
May 25, 3:33 PM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Wabash, Wells57 min
May 25, 3:39 PM EDTTornado WarningIWXGrant, Huntington, Wells24 min
May 25, 4:15 PM EDTSevere Thunderstorm WarningIWXAdams, Wells29 min
May 25, 4:19 PM EDTTornado WarningIWXAllen41 min
May 25, 5:19 PM EDTSpecial Weather StatementIWXHuntington26 min
May 25, 5:24 PM EDTFlash Flood WarningIWXAdams, Allen, DeKalb, Grant, Huntington, Wells3 hr
May 25, 5:30 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Jay, Wells45 min
May 25, 5:56 PM EDTTornado WarningIWXAdams, Jay21 min
May 25, 6:17 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley5 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen7 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen, DeKalb9 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen6 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen52 hr
May 25, 6:19 PM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke10 days
May 25, 6:28 PM EDTSpecial Weather StatementIWXJay32 min
May 25, 7:18 PM EDTSpecial Weather StatementIWXGrant42 min
May 25, 7:25 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells65 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.